MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Catalog Number 5704110
Medical Device Problem Codes Failure to Deliver (2338); No Pressure (2994)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On site the logfile and the device were analyzed.It was found that the described shut down and restart in default ventilation was due to a faulty blower.If an unacceptable deviation between measured turbine rotation speed and the set value will be recognized during ventilation the technical alarm "blower defect" (00.A008) will be generated and the device will switch to patient safe mode.In this case the ventilation stops and the high priority alarm "device failure !!!" will be given.During this time an emergency breathing valve would open allowing spontaneous breathing of the patient.Ventilation of the patient with an independent ventilation device may be considered necessary.The device reacted as specified and gave the corresponding optical and acoustical alarms.The device has been repaired by exchanging the blower.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that the unit shut down and then restarted during a case.There was no patient injury reported.

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
MDR Report Key9283896
Report Number9611500-2019-00369
Device Sequence Number2352351
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516(11)160817(93)5704110-11
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5704110
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1